MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER SILICONE COATED
Catalog Number 123612A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient (female, 61 years old) admitted yesterday for surgery was done for laparoscopy assisted vaginal hysterectomy bilateral salpingo-oophorectomy and pelvic repair.Indwelling catheter f12 was inserted by doctor prior to surgery in operating room with 10mls of water.Today (1st post-op day) at around 13:15 hours, sn a assisted patient for ambulation and was brought to toilet for perineal wash.When standing up after seating in the toilet bowl, the indwelling catheter came out.Upon closer inspection, the balloon was torn.Doctor was informed and reinserted indwelling catheter.Patient was transferred to ward 5a on (b)(6) 2024 at 22:30 hours with indwelling catheter to keep till review.Doctor made rounds on (b)(6) 2024 11:52 hours and ordered to remove indwelling catheter.At 12:00 hours, ssn a attempted to deflate balloon prior to removal but came out small amount only.Normally, if syringe was inserted in the port, water from the balloon will come out spontaneously but this time it did not.So, patient tried to aspirate and 1.5ml was extracted and tried to pull indwelling catheter but resistance was felt.Patient called ssn b to come and check and also tried to aspirate more as the spontaneous mechanism did not work and able to aspirate 2ml.Still, the indwelling catheter could not be pulled out.Ssn a informed doctor via phone of the incident and ordered to ask snm to remove indwelling catheter.Snm came in and aspirated 0.2ml of water and slowly removed the catheter.After removal, ssn a, ssn b and snm checked the removed catheter.Balloon was inflated and attempted to deflate but found same problem.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient (female, 61 years old) admitted for surgery was done for laparoscopy assisted vaginal hysterectomy bilateral salpingo-oophorectomy and pelvic repair.Indwelling catheter f12 was inserted by doctor prior to surgery in operating room with 10mls of water.On 1st post-operative day at around 13:15 hours, sn a assisted patient for ambulation and was brought to toilet for perineal wash.When standing up after seating in the toilet bowl, the indwelling catheter came out.Upon closer inspection, the balloon was torn.Doctor was informed and reinserted indwelling catheter.Patient was transferred to ward 5a on (b)(6) 2024 at 22:30 hours with indwelling catheter to keep till review.Doctor made rounds on (b)(6) 2024 11:52hours and ordered to remove indwelling catheter.At 12:00 hours, ssn a attempted to deflate balloon prior to removal but came out small amount only.Normally, if syringe was inserted in the port, water from the balloon will come out spontaneously but this time it did not.So, patient tried to aspirate and 1.5ml was extracted and tried to pull indwelling catheter but resistance was felt.Patient called ssn b to come and check and also tried to aspirate more as the spontaneous mechanism did not work and able to aspirate 2ml.Still, the indwelling catheter could not be pulled out.Ssn a informed doctor via phone of the incident and ordered to ask snm to remove indwelling catheter.Snm came in and aspirated 0.2ml of water and slowly removed the catheter.After removal, ssn a, ssn b and snm checked the removed catheter.Balloon was inflated and attempted to deflate but found same problem.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ cause unknown.The reported failure was able to be reproduced.The product was used for urological care.Visual inspection noted sac burst along lumen without missing pieces.However, the exact cause of how and when the problem occurred could not be determined.The potential root cause for this failure could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/operator error).A potential root cause for this failure mode could be low latex viscosity, short latex dwell time, latex dip speed out too slow causing thin sac.A review of the device history record did not show any problems or condition that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.- use luer tip syringe to inflate with stated ml of sterile water.Or - for pre-filled products, remove clip and squeeze reservoir to inflate with stated ml of sterile water.For urological use only.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If necessary, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDIA® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19642939
Report Number1018233-2024-03841
Device Sequence Number8793682
Product Code KOD
UDI-Device Identifier00801741171765
UDI-Public(01)00801741171765
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number123612A
Device Lot NumberMYHT3265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale